MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM COLLAR LAT. TI/HA 10; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM COLLAR LAT. TI/HA 10; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Catalog Number 75102210
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Injury (2348)
Date of Event 09/24/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a revision surgery due to proximal femoral shaft fracture.Stem and femoral head replaced.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed, due to proximal femoral shaft fracture.The surgeon decided to revise the polarstem collar lat ti/ha size 10 (75102210).The explanted stem was not returned for evaluation.Additionally no further medical information were provided, therefore no thorough medical assessment could be performed.The production documentation was reviewed, there could be no deviation found from standard procedures.There were no other complaints reported for the product in scope.Based on the information provided the failure mode cannot be confirmed.The root cause cannot be determined due to insufficient information.Should further information or to product become available this complaint will be reopened and reassessed.Smith and nephew will monitor this device for further similar issues.

Brand Name
POLARSTEM COLLAR LAT. TI/HA 10
Common Device Name
PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
baar 06340
SZ  06340
MDR Report Key9216040
Report Number9613369-2019-00078
Device Sequence Number10859657
Product Code LZO
UDI-Device Identifier07611996152708
UDI-Public07611996152708
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K143739
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/13/2025
Device Catalogue Number75102210
Device Lot NumberB1808724
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer09/24/2019
Initial Report FDA Received Date10/21/2019
Supplement Report FDA Received Date12/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEAD: 71343612, LOT 15FM19145
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;